MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550350-33
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.Visual inspections were performed on the returned device.The reported resistance met during advancement could not be replicated in a testing environment as it was based on operational circumstances.The reported separation was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the difficulties appear to be related to challenging anatomical conditions.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal left anterior descending (lad) artery with heavy calcification and moderate tortuosity.It was noted that a previously unspecified stent in the lad, was implanted three days prior.The patient presented to the hospital with angina.A 3.5 x 33 mm xience sierra stent delivery system (sds) was advanced with resistance due to the heavy calcification.Minimal force was applied and prior to crossing the target lesion, the proximal shaft became separated, but remained held together on the guide wire.The sds was removed with the unspecified guide wire as a single unit.Two additional devices failed to cross and the procedure was aborted without the target lesion being treated.There was no reported adverse patient effect or a clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8942537
Report Number2024168-2019-11307
Device Sequence Number11300568
Product Code NIQ
UDI-Device Identifier08717648227455
UDI-Public08717648227455
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2020
Device Catalogue Number1550350-33
Device Lot Number9050842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1